Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 127, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2006, 6:30 PM CDT for Eau Claire County, Wisconsin. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 24, 2006, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:32 PM CDT | TSTM WND DMG | Eau Claire, WI | SCATTERED POWER LINES AND TELEPHONE LINES FELLED FROM 3 MILES WEST OF EAU CLAIRE TO THE NORTHWEST PORTION OF TOWN. |
| Jul 24, 6:35 PM CDT | HAIL 0.75 | Eau Claire, WI | LOCATED ON WEST SIDE OF TOWN. |
| Jul 24, 6:43 PM CDT | HAIL 0.75 | Eau Claire, WI | HAIL OCCURRED ON WEST SIDE OF EAU CLAIRE...AND LASTED FOR ABOUT 10 MINUTES. |
| Jul 24, 6:45 PM CDT | HAIL 0.75 | 1 Ne Eau Claire, WI | |
| Jul 24, 6:45 PM CDT | HAIL 1 | Eau Claire, WI | HAIL OCCURRED OVER WESTERN PORTION OF EAU CLAIRE. |
| Jul 24, 6:45 PM CDT | HAIL 1 | Eau Claire, WI | |
| Jul 24, 7:30 PM CDT | HAIL 1 | Eau Claire, WI | ON WEST SIDE OF EAU CLAIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 242331 SVRMPX WIC035-250030- /O.NEW.KMPX.SV.W.0127.060724T2330Z-060725T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 630 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 730 PM CDT * AT 626 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING ONE INCH HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED JUST WEST OF EAU CLAIRE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EAU CLAIRE... ALTOONA... FALL CREEK... AUGUSTA... STAY INDOORS AND AWAY FROM WINDOWS. LAT...LON 4486 9165 4468 9165 4461 9107 4484 9106 $$ TDK
2 follow-up statements
000 WWUS53 KMPX 250000 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 657 PM CDT MON JUL 24 2006 WIC035-250030- /O.CON.KMPX.SV.W.0127.000000T0000Z-060725T0030Z/ EAU CLAIRE WI- 657 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... AT 652 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND WINDS IN EXCESS OF 60 MPH. AT 632 PM CDT SCATTERED POWER AND TELEPHONE LINES WERE REPORTED DOWN 3 MILES WEST OF EAU CLAIRE AND EXTENDING TO THE NORTHWEST PORTION OF EAU CLAIRE. AT 627 PM ONE INCH HAIL WAS REPORTED IN THE CITY OF EAU CLAIRE. THIS STORM WAS LOCATED FROM EAU CLAIRE TO FALL CREEK...AND MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE FALL CREEK...EAU CLAIRE... AUGUSTA AND ALTOONA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4486 9165 4468 9165 4461 9107 4484 9106 $$ AJZ
000 WWUS53 KMPX 250032 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 731 PM CDT MON JUL 24 2006 WIC035-250041- /O.EXP.KMPX.SV.W.0127.000000T0000Z-060725T0030Z/ EAU CLAIRE WI- 731 PM CDT MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN EXPIRES AT 730 PM CDT... SEVERE STORMS HAVE WEAKENED. ONLY SMALL HAIL AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE AS THESE STORMS CONTINUE TO MOVE EAST AT 30 MPH. MOTORISTS SHOULD EXPECT SIGNIFICANT PONDING OF WATER ON AREA ROADWAYS. LAT...LON 4486 9165 4468 9165 4461 9107 4484 9106 $$ AJZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:41 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT MON JUL 24 2006 .DISCUSSION... BOUNDARY HAS SAGGED INTO THE CENTRAL PART OF WI CWA BACK WEST TO KMSP TO THE SOUTH DAKOTA BORDER. THIS MAY MOVE A BIT MORE SOUTH BUT NOT MUCH. BEST THETA E ADVECTION/HOT PROD AND SURFACE CONV FOCUSED IN SOUTHEAST MN AND REMAINDER OF WESTERN WI...BUT SOME CONV AND RETURN FLOW STARTING TO DEVELOP OVER SW MN AS WELL. THINK BEST AREA FOR SEVERE WILL BE IN SOUTH CENTRAL MN AND WEST CENTRAL WI THIS EVENING. LOW LEVEL FLOW WILL INCREASE A BIT TO SOUTH OF BOUNDARY OVERNIGHT SO WILL KEEP SOME MOD POPS...AFTER SOME LIKELYS THIS EVENING. SHOULD BE A BREAK IN THE ACTION ON TUESDAY WITH A LACK OF ANY SIG SHORT WAVE. TUESDAY NIGHT STILL LOOKS LIKE SOME POSSIBLE RENEWED ACTION. NAM IS CONSISTENT WITH PREVIOUS RUN IN SHOWING INCREASED 850 MB MOISTURE TRANSPORT DURING THIS PERIOD BUT IS AIMED A LITTLE MORE AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA. GFS FOCUSED MORE INTO IOWA. WILL KEEP WITH SOME HIGHER POPS IN EAST CENTRAL MN AND WESTERN WI WITH BOUNDARY IN THE GENERAL VICINITY OF SOUTHERN MN. ANOTHER SHORT WAVE IN THE NW FLOW WILL DRIVE THE FRONT INTO AT LEAST THE WESTERN PART OF THE AREA ON WEDNESDAY. WILL CUT BACK ON POPS IN WEST CENTRAL MN BY WEDNESDAY AFTERNOON. MOISTURE TRANSPORT IS FORECAST TO CUT BACK DRAMTICALLY BY THAT TIME. LONGER TERM...THURSDAY THROUGH MONDAY 12Z GFS AND CANADIAN STILL CONGRUENT IN THEIR APPROACH TO A CONTINUED BUILDUP OF A LARGE AMPLTITUDE 50H RIDGE ACROSS THE WESTERN HALF OF THE CONTIGUOUS U.S. FRIDAY INTO MONDAY. BOTH CONTINUE TO INDICATE A SERIES OF SURFACE WAVES DEVELOPING OVER THE DAKOTAS THRU MONDAY...WITH FIRST SURFACE SYSTEM AND ASSOCTIED WARM FRONTAL BOUNDARY AFFECTING OUR CWA THUR EVENING INTO EARLY SUNDAY AFTERNOON. 250MB JET AXIS REMAINS TO OUR NORTH FOR MUCH OF THIS TIME FRAME...WITH BEST DIVERGENCE COUPLETS DEVELOPING OVER NORTHERN HALF OF MN FRIDAY EVENING INTO SAT AFTN. GAVE WAY TO CHANCE POPS FOR SAT NIGHT AS COOL FRONT TAG TEAMS WITH SOLID DIVERGENCE COUPLET SETTING UP FROM NE TO SW OVER FA. NEXT SURFACE SYSTEM POKES ITS HEAD INTO THE WESTERN DAKOTAS BY MONDAY MORNING. CANADIAN MODEL DOES INDICATE A SLIGHTLY MORE SOUTHERLY AND A TAD DEEPER PRESSURE SOLUTION COMPARED TO GFS40. EITHER POINT WILL BE MOOT FOR MONDAYS FORECAST: CONTINUED HOT AND DRY. IN FACT PUSHED TEMPERATURES ONE CATEGORY HIGHER ACROSS MOST OF EXTENDED PERIOD DUE TO MAINLY ABUNDANT SUNSHINE...SOME BOUTS OF MODERATE SOUTHERLY FLOW...50H TEMPERATURES...AND THE CONTINUED BONE DRY CONDITIONS OVER MUCH OF FA. & .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Jul 24, 5:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED AT THE UNIVERSITY OF MINNESOTA CAMPUS.
&&
TDKLocal storm report, Jul 24, 5:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED NEAR THE METRODOME.
&&
TDKLocal storm report, Jul 24, 6:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
&&
RECLocal storm report, Jul 24, 6:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
07/24/2006 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
1.75 INCHES OF RAIN IN 45 MINUTES NEAR LAKE HARRIET.
&&
RECLocal storm report, Jul 24, 6:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 E1.00 INCH DUNN WI TRAINED SPOTTER
&&
TDKLocal storm report, Jul 24, 6:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL EAU CLAIRE 44.82N 91.49W
07/24/2006 M1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
RECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:59 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 33 min |
| Jul 24, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 53 min |
| Jul 24, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 53 min |
| Jul 24, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 64 min |
| Jul 24, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 51 min |
| Jul 24, 6:19 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 56 min |
| Jul 24, 6:35 PM CDT | Flash Flood Warning | MPX | Eau Claire | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.